Alert archive / Colorado / Tornado Warnings in 2022
Tornado Warning 15, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Aug 5, 2022, 3:49 PM MDT for Adams County, Denver County, Colorado. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2022, 3:49 PM MDT (21:49 UTC)
- Expired
- Aug 5, 2022, 3:59 PM MDT
- In force
- 10 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Adams County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 20 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.8 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2254 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463
WFUS55 KBOU 052149
TORBOU
COC001-031-052215-
/O.NEW.KBOU.TO.W.0015.220805T2149Z-220805T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
349 PM MDT Fri Aug 5 2022
The National Weather Service in Denver Colorado has issued a
* Tornado Warning for...
Northeastern Denver County in northeastern Colorado...
West central Adams County in northeastern Colorado...
* Until 415 PM MDT.
* At 348 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Denver International Airport, or 14 miles
northeast of Denver, moving west at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* This dangerous storm will be near...
Northeastern Commerce City around 400 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3991 10468 3984 10469 3983 10483 3991 10482
TIME...MOT...LOC 2148Z 072DEG 8KT 3987 10473
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
RODRIGUEZ1 follow-up statement
105
WWUS55 KBOU 052159
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
359 PM MDT Fri Aug 5 2022
COC001-031-052209-
/O.CAN.KBOU.TO.W.0015.000000T0000Z-220805T2215Z/
Denver CO-Adams CO-
359 PM MDT Fri Aug 5 2022
...THE TORNADO WARNING FOR NORTHEASTERN DENVER AND WEST CENTRAL ADAMS
COUNTIES IS CANCELLED...
The landspout tornado that prompted the warning has dissipated.
Therefore, the warning has been cancelled.
LAT...LON 3991 10468 3984 10469 3983 10483 3991 10482
TIME...MOT...LOC 2158Z 072DEG 8KT 3986 10476
$$
RODRIGUEZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Aug 5, 2:38 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 5, 2:38 PM MDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 238 PM MDT Fri Aug 5 2022 .SHORT TERM...(This afternoon through Saturday) Issued at 1148 AM MDT Fri Aug 5 2022 Scattered showers and thunderstorms have developed over the mountains and east slopes this morning, especially along and just east of the Continental Divide. This activity will increase through the afternoon with a continued risk of flash flooding over the burn scars. The plains are dry for now but there is cu field east of Denver which may aid in thunderstorm development if outflows coming out of the mountain convection. Main impact on the plains will be gusty winds to 45 mph and brief rain. At this time don't expect much if any activity to make it across to the far northeast corner of Colorado. Most of the activity expected to diminish by midnight. A weak cold front expected to move south across the plains later tonight through dawn with weak northerly winds. Expect slightly cooler temperatures on the plains on Saturday but readings will still be in the lower to mid 90s. For Saturday, there will be drier air rotating around the upper high across the northern mountains, especially locations north of the Interstate 70 corridor. This dryness is evident in the water vapor imagery with drier air streaming northward from western Arizona and southwest Utah. Will be lowering pops back into the isolated to scattered coverage for the northern mountains. Higher pops will be over southern portions of the county warning area and across the northeast plains. .LONG TERM...(Saturday night through Thursday) Issued at 1148 AM MDT Fri Aug 5 2022 ...ACTIVE WEATHER DAY POSSIBLE SUNDAY...THEN DRIER AND HOTTER AGAIN THROUGH MIDWEEK... Appears the cap will be weak enough to allow scattered thunderstorms to spread east across the plains through Saturday evening. Some of those storms could produce locally heavy rain. Meanwhile, mountain areas will see a few weaker showers/storms dissipate with the loss of daytime heating, as that drier nose of air aloft will still reside over the high country. The last 24 hours have seen the models trend back to more active weather for Sunday. This is now better agreed upon as we'll be getting into an area of upper level divergence in the right rear entrance region of the upper jet. This feature is timed to be in a favorable location during peak heating and convective development Sunday afternoon and evening. At the same time, low levels are expected to moisten, resulting in higher instability and a deeper warm cloud depth. MLCAPE near 1000 J/kg will be possible back to the I-25 Corridor and thus a few strong storms can be expected as well, as long as we reach convective temperature. The NAM was quite certain we'll see stratus a good chunk of the day, while other models were less than excited about that and thus had more instability. Somewhere in between might be most reasonable at this point, and given the differing solutions there's still a moderate amount of uncertainty regarding the stronger storm potential with heavier rain. We would say the foothills and Palmer Divide/Cheyenne Ridge would be most favored due to elevation and a weaker cap, but threat for locally heavy rain will extend down onto the plains as well. Typically, the approaching shortwave/upper speed max will be enough to help erode the cap on these types of days. Monday is still an in-between day, although the later solutions seem to be slowing the final shortwave over the top of the Southern Rockies ridge. Thus, we'll have some potential for a few stronger storms redeveloping Monday afternoon. Points to the south of I-70 would be favored the most. Tuesday and Wednesday look quite dry and stable at this point, as the ridge amplifies just to our north and brings drier and more subsident air to the forecast area. It may be hard even to generate isolated convection over the high country both of these days. Toward late next week, it appears the ridge gets nudged southeast again, allowing southwest flow to develop across Colorado. This would allow monsoonal moisture to return with an increase in showers/storms, especially for the mountains. Seems like a weekly rinse/repeat of this summer's weather. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1148 AM MDT Fri Aug 5 2022 |VFR through period. Scattered showers and thunderstorms at local terminals between 22-02z then ending with gusty and erratic winds to 35kt and brief rain with the showers. A weak front tonight will shift winds northerly in the 11-12z time frame. Expect a round of showers and thunderstorms on Saturday afternoon, mainly after 22z. && .HYDROLOGY... Issued at 1148 AM MDT Fri Aug 5 2022 The burn area flash flood threat will increase today as better moisture works into the area. Numerous thunderstorms have already developed over the mountains with the a higher threat for flash flooding over the burn scars with moisture levels higher than normal. Expect an inch of rain possible in 30 minutes or less with the stronger storms. There's still a fair amount of uncertainty on thunderstorm development and heavy rainfall for this weekend. Latest models show some drier air for western and northern Colorado Saturday. This should lower the flooding threat for the burn areas. The greatest threat for burn scar flooding is now shaping up to be on Sunday, as the low levels continue to moisten and support arrives from an upper level disturbance. Warm cloud depth increases to 5,000-6,000 feet which would result in more efficient rain processes in storms - stronger storms would be capable of producing an inch of rain in 30 minutes. That will increase the threat of flash flooding in burn areas. Storms may conglomerate into a mesoscale convective complex on the plains, and if they do a few spots could see 2+ inch rain amounts late Sunday afternoon or evening. Drier air begins to move in for Monday, but there could still be enough moisture and storm coverage for at least a limited flash flood threat. Tuesday and Wednesday should feature dry conditions, and that may very well last into Thursday before a more active weather pattern re-emerges for late next week into the weekend. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Entrekin LONG TERM...Barjenbruch AVIATION...Entrekin HYDROLOGY...Barjenbruch
Hazardous weather outlook, Aug 5, 11:06 AM MDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1106 AM MDT Fri Aug 5 2022 COZ030>051-061715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1106 AM MDT Fri Aug 5 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Near record heat is expected for the Denver metro and rest of the eastern plains today, with highs in the upper 90s to low 100s. Across the high country, monsoon moisture is expected to increase, with scattered thunderstorms forecast during the afternoon hours. Some of these storms may produce briefly heavy rain and could produce burn area flash flooding, especially over the East Troublesome and the Cameron Peak burn scars. Rainfall rates with the stronger storms may be up to an inch of rain in 30 minutes or less. Scattered showers and thunderstorms will also move across the adjacent plains by later this afternoon with the threat of gusty winds to 45 mph and brief rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms will attempt to develop again on Saturday, although the threat of storms with heavier rain in the burn areas will decrease from today. Sunday is now expected to be the most active weather day with scattered thunderstorms with locally heavy rainfall. The risk of burn area flash flooding will increase again especially on the eastern slopes of the Front Range, including the Cameron Peak and Calwood burn areas. Heavy rain may also produce minor flooding issues over the Palmer Divide area. Monday may be a transition day with still a chance of storms. Then drier and hotter weather can be expected Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight but rainfall reports would be greatly appreciated.
In the hours before
Special weather statement, Aug 5, 3:18 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Denver CO
318 PM MDT Fri Aug 5 2022
COZ040-041-043-052145-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
Central and South Weld County CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
318 PM MDT Fri Aug 5 2022
...Landspouts possible across northeastern Douglas, southwestern
Weld, western Arapahoe, eastern Denver and western Adams Counties
through 345 PM MDT...
At 316 PM MDT, Doppler radar was tracking a line of developing
thunderstorms capable of producing a landspout tornado along a line
extending from near Fort Lupton to Castle Pines, or along a line
extending from 22 miles south of Greeley to 16 miles south of
Denver. Movement was east at 10 mph.
HAZARD...Landspouts possible.
SOURCE...Radar indicated.
IMPACT...Landspout tornadoes can damage mobile homes, roofs,
vehicles, and trees. Outdoor objects may be tossed about.
Locations impacted include...
Eastern Denver, Aurora, Centennial, eastern Highlands Ranch,
northeastern Commerce City, Parker, Brighton, Greenwood Village, Lone
Tree, Denver International Airport, D.I.A Terminal and Concourses,
Fort Lupton, Lochbuie, Hudson, Arapahoe Park, Buckley AFB, Barr Lake,
northern Castle Pines and Todd Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If a tornado is spotted seek shelter inside a sturdy building.
&&
LAT...LON 4011 10456 3947 10466 3948 10493 4012 10483
TIME...MOT...LOC 2116Z 267DEG 14KT 4010 10477 3950 10489
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:40 PM MDT | Special Weather Statement | BOU | Arapahoe | 35 min |
| Aug 5, 1:43 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Aug 5, 1:56 PM MDT | Flash Flood Warning | BOU | Larimer | 5 hr |
| Aug 5, 2:53 PM MDT | Areal Flood Advisory | BOU | Grand | 112 min |
| Aug 5, 3:12 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Aug 5, 3:18 PM MDT | Special Weather Statement | BOU | Denver | 27 min |
| Aug 5, 3:26 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Aug 5, 4:09 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Aug 5, 4:18 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Aug 5, 4:50 PM MDT | Areal Flood Advisory | BOU | Douglas, Jefferson, Park | 115 min |
Nearby
Tornado Warnings in Colorado, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.